Ive been on the pill for over three years and my period always takes 3 days to come once I start taking the sugar pills, but in the last 2 months my period has gone from taking 4 days to 5 days to come and I only have to wear a tampon for one day and panty liners for the other 2 or 3 days (which is also shorter and lighter than my usual periods). Nothing has changed in my routine so what is happening to me??
Welcome to ehealthforum,
After prolonged use of hormonal contraceptive pills, you can have shorter and lighter periods (along with mild delay in periods) due to hormonal pattern changes and your body getting adjusted to the changes. As long as you start with your periods/withdrawal bleeding by the time you finish with placebo pills, it is considered to be normal. Start with the next birth control pill pack as scheduled after finishing with placebo pills even if the periods/bleeding continues. Visit your doctor/gynecologist for further evaluation and clarification.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.